RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
Guidelines for authors
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Teor. Veroyatnost. i Primenen.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Teor. Veroyatnost. i Primenen., 2005, Volume 50, Issue 1, Pages 177–189 (Mi tvp167)  

This article is cited in 5 scientific papers (total in 5 papers)

Short Communications

A generalization of the Mejzler–De Haan theorem

P. Mladenović

University of Belgrade, Faculty of Mathematics

Abstract: Let $(k_n)$ be a sequence of positive integers such that $k_n\to \infty$ as $n\to\infty$. Let $X^\ast_{n1},…,X^\ast_{nk_n}$, $n\inN$, be a double array of random variables such that for each $n$ the random variables $X^\ast_{n1}…X^\ast_{nk_n}$ are independent with a common distribution function $F_n$, and let us denote $M^\ast_n=\max\{X^\ast_{n1},…,X^\ast_{nk_n}\}$. We consider an example of double array random variables connected with a certain combinatorial waiting time problem (including both dependent and independent cases), where $k_n=n$ for all $n$ and the limiting distribution function for $M^\ast_n$ is $\Lambda(x)=\exp(-e^{-x})$, although none of the distribution functions $F_n$ belongs to the domain of attraction $D(\Lambda)$. We also generalize the Mejzler–de Haan theorem and give the necessary and sufficient conditions for the sequence $(F_n)$ under which there exist sequences $a_n>0$ and $b_n\in R$, $n\inN$, such that $F_n^{k_n}(a_nx+b_n)\to\exp(-e^{-x})$ as $n\to\infty$ for every real $x$.

Keywords: extreme value distributions, double array, domain of attraction, regular variation, double exponential distribution.

DOI: https://doi.org/10.4213/tvp167

Full text: PDF file (1236 kB)
References: PDF file   HTML file

English version:
Theory of Probability and its Applications, 2006, 50:1, 141–153

Bibliographic databases:

Received: 16.09.2001
Language:

Citation: P. Mladenović, “A generalization of the Mejzler–De Haan theorem”, Teor. Veroyatnost. i Primenen., 50:1 (2005), 177–189; Theory Probab. Appl., 50:1 (2006), 141–153

Citation in format AMSBIB
\Bibitem{Mla05}
\by P.~Mladenovi{\'c}
\paper A generalization of the Mejzler--De Haan theorem
\jour Teor. Veroyatnost. i Primenen.
\yr 2005
\vol 50
\issue 1
\pages 177--189
\mathnet{http://mi.mathnet.ru/tvp167}
\crossref{https://doi.org/10.4213/tvp167}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2222747}
\zmath{https://zbmath.org/?q=an:1093.60024}
\elib{http://elibrary.ru/item.asp?id=9153115}
\transl
\jour Theory Probab. Appl.
\yr 2006
\vol 50
\issue 1
\pages 141--153
\crossref{https://doi.org/10.1137/S0040585X97981561}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000236850700012}


Linking options:
  • http://mi.mathnet.ru/eng/tvp167
  • https://doi.org/10.4213/tvp167
  • http://mi.mathnet.ru/eng/tvp/v50/i1/p177

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Mladenović P., “On extreme steps of a random function on finite sets”, Indian J. Pure Appl. Math., 37:2 (2006), 89–98  mathscinet  zmath  isi
    2. Mladenović P., “Limit distributions for the problem of collecting pairs”, Bernoulli, 14:2 (2008), 419–439  crossref  mathscinet  zmath  isi  scopus
    3. Mladenović P., Vukmirović J., “Rates of convergence in certain limit theorem for extreme values”, J. Math. Anal. Appl., 363:1 (2010), 287–295  crossref  mathscinet  zmath  isi  scopus
    4. Jockovic J., Mladenovic P., “Coupon collector's problem and generalized Pareto distributions”, J Statist Plann Inference, 141:7 (2011), 2348–2352  crossref  mathscinet  zmath  isi  scopus
    5. Glavas L., Mladenovic P., “New Limit Results Related to the Coupon Collector'S Problem”, Stud. Sci. Math. Hung., 55:1 (2018), 115–140  crossref  mathscinet  zmath  isi  scopus
  • Теория вероятностей и ее применения Theory of Probability and its Applications
    Number of views:
    This page:211
    Full text:59
    References:48

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020